Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 443, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 29, 2012, 5:14 PM CDT for Clarke County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 29, 2012, 5:37 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4090 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS54 KJAN 292214
SVRJAN
MSC023-292300-
/O.NEW.KJAN.SV.W.0443.120729T2214Z-120729T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF GOODWATER
MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN CLARKE COUNTY AT 530 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3184 8873 3183 8879 3182 8891 3201 8891
3201 8865
TIME...MOT...LOC 2214Z 011DEG 9KT 3187 8877
$$
191 follow-up statement
190
WWUS54 KJAN 292237
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT SUN JUL 29 2012
MSC023-292246-
/O.CAN.KJAN.SV.W.0443.000000T0000Z-120729T2300Z/
CLARKE MS-
537 PM CDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND HAS ALSO MOVED OUT OF THE COUNTY.
LAT...LON 3184 8873 3183 8879 3182 8891 3201 8891
3201 8865
TIME...MOT...LOC 2236Z 011DEG 9KT 3181 8882
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:15 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 29, 4:15 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SUN JUL 29 2012
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE MAIN CONCERN WITH
THE FORECAST REMAINS THE HEAT. LATEST SURFACE ANALYSIS SHOWS A
1017MB HIGH OVER THE TENNESSEE VALLEY. THIS HIGH AND THE OUTFLOW
FROM CONVECTION BENEATH THE HIGH HAS HELPED PUSH THE STALLED
BOUNDARY SOUTH OF HIGHWAY 82. THIS HAS HELPED KEEP THE HUMIDITY
LOWER THAN EXPECTED THERE TODAY AND THUS LOWER HEAT INDEX VALUES
BUT...THE HEAT INDEX EXCEEDED 105 ALONG THE HIGHWAY 82 CORRIDOR
AGAIN TODAY. THE LARGE DOME OF HIGH PRESSURE CENTERED OVER THE
SOUTHERN PLAINS WILL CONTINUE THROUGH THE SHORT TERM. SURFACE
RIDGING OVER THE GULF WILL BECOME MORE DOMINANT TONIGHT INTO MONDAY
WITH A LIGHT SOUTHWEST FLOW SENDING THE BOUNDARY BACK NORTH OF OUR
CWA AND HELPING MAINTAIN HIGHER DEWPOINTS ACROSS THE AREA. SURFACE
DEW POINTS HAVE BEEN UNDER FORECAST LATELY BY THE MODELS AND HAVE
ONLY BEEN MIXING OUT IN THE LOWER 70S...SOUTH OF THE BOUNDARY. WITH
TEMPERATURES CLIMBING INTO THE UPPER 90S ALONG WITH LOWER 70 DEGREE
DEWPOINTS...HEAT INDEX VALUES WILL RISE ABOVE 105F. THE HIGHER DEW
POINTS HAVE ALSO HELPED HOLD OVERNIGHT TEMPERATURES A LITTLE WARMER
THAN GUIDANCE WOULD SUGGEST...IN THE MID 70S AT MANY LOCATIONS.
THUS...HAVE OPTED TO EXPAND THE HEAT ADVISORY EAST TO COVER ALL
EXPECT OUR NORTHEAST ZONES THROUGH MONDAY EVENING. THE DRIER AIR
WILL DEPART OUR NORTHEAST SLOWER AND MODELS STILL INDICATE
CONVECTIVE ACTIVITY POSSIBLY ROUNDING THE LARGE HIGH AND DROPPING
DOWN ON THE NW FLOW ALOFT ACROSS OUR NORTHEAST ZONES MONDAY AND
TUESDAY. THE ASSOCIATED CLOUD COVER AND RAIN CHANCES MAKE THE HEAT
INDEX FORECAST MORE IN QUESTION OVER THE NORTHEAST. UPSTREAM
CONVECTION AND CLOUD COVER MAY BRING A LITTLE RELIEF FROM THE HEAT
TUESDAY ACROSS MORE OF THE AREA SO DID NOT EXTEND THE HEAT ADVISORY
INTO TUESDAY BUT THE WESTERN PORTIONS OF THE ADVISORY MAY BE NEEDED
TUESDAY. THE GFS MOS WAS LOW WITH POPS THROUGH THE PERIOD AND LEANED
MORE TOWARD THE ECMWF...ESPECIALLY TUESDAY. NAM GUIDANCE LOWS WERE
LEANED ON THROUGH THE PERIOD. DUE THE HEAT AND HIGH MOISTURE...THERE
WILL BE SOME WET MICROBURST POTENTIAL WHERE STORMS ACTUALLY DEVELOP
SO HAVE MENTION STRONG STORM POTENTIAL IN HWO OVER THE EAST MONDAY.
/22/
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
WEDNESDAY-FRIDAY...THE RETROGRADING MID-UPPER RIDGE CENTER OPENS THE
GATES FOR MINOR TROUGHS RIDING DOWN INTO LOWER MS AND TN VLYS. THE
AXIS OF 2.2 INCH PWAT AIR ALONG THE MS/AL BORDER ALSO SLIDES WWD. A
COUPLE OF ACTIVE OVERNIGHT CONVECTION EPISODES WILL BE QUITE
POSSIBLE WITH SYSTEMS MOVING INTO THE MEAN LONGWAVE TROUGH ACROSS
THE ERN CONUS. LOW CONFIDENCE IN TIMING OF INDIVIDUAL WAVES BUT
POTENTIAL FOR SEVERAL MCS COMPLEXES DURING THIS TIME FRAME APPEARS
QUITE CERTAIN. SOME HINTS THAT A COMPLEX NORTH OF REGION TUE NGT
WILL LEAD INTO A SUBSTANTIAL SWD PUSH INTO THE ARKLAMISS BY WED
EVENING WHERE MLCAPES 2-3K J/KG AND K INDEXES OF 40-43 SHOULD BE
WAITING. ADD IN THE ASSOCIATED SURFACE FRONT DROPPING INTO THE
ARKLAMISS ON THU... AND WE SHOULD HAVE OUR BEST SHRA/TSRA COVERAGE
FOR THE WHOLE WEEK.
BY SATURDAY/SUNDAY...A CLOSED TUTT LOW MOVES WWD MORE ACROSS THE SRN
GULF OF MEXICO WHICH IS MORE LIKELY TO AMPLIFY THE UPPER RIDGE
ACROSS THE MID SOUTH AND DELTA REGION. WILL BE LEANING TOWARD HOTTER
AFTN ENSEMBLE MOS AGAIN AS THE UPPER ANTICYCLONE GETS STRONGER. ANY
SHIFT IN THE TRACK OF THE TUTT COULD STILL ALTER THE WEEKEND
FORECAST SO WILL BE WATCHED CLOSELY.
FOR FORECAST ELEMENTS...MEX MOS MAX/MIN TEMPS WERE GENERALLY
ACCEPTED WITH UPWARD TWEAKS ON MIN TEMPS. HAVE ADJUSTED POPS TOWARD
THE ENSEMBLE MEAN VALUES WHICH CAME IN ABOVE CLIMATOLOGY FOR TUE-FRI
TIME FRAME...ESPECIALLY DURING THE DAYTIME HOURS. /40/
&&
.AVIATION...ALL SITES VFR TODAY. THIS SHOULD CONTINUE TILL 30/10-13Z
WHEN MVFR WILL BE POSSIBLE AGAIN DUE TO RESTRICTED VIS/BR. ISOLATED
AFTERNOON TSRA POSSIBLE FOR THE REMAINDER OF THE AFTERNOON...MAINLY
AFFECTING KHBG AND KMEI BUT CONFIDENCE IN SPECIFICALLY BEING AT THE
TAF SITE IS LOW. WILL CONTINUE VCTS FOR POSSIBILITY. IF STORM DOES
OCCUR...COULD BEING BRIEF MVFR TO IFR CONDITIONS. SFC WINDS WILL BE
NORTH AT 3-8KT AND GO TO NEAR CALM OVERNIGHT. WINDS WILL SHIFT
GRADUALLY OUT OF THE EAST AND SOUTHEAST MONDAY. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 99 76 98 / 5 5 9 19
MERIDIAN 74 99 74 98 / 9 15 16 29
VICKSBURG 74 98 75 98 / 4 2 8 13
HATTIESBURG 75 98 75 99 / 17 23 19 26
NATCHEZ 74 96 74 96 / 8 12 10 18
GREENVILLE 75 99 76 99 / 6 4 8 13
GREENWOOD 75 98 75 99 / 7 6 8 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR MSZ018-019-025>029-032-
034>038-040>066-072>074.
LA...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR ARZ074-075.
&&
22/28/40Hazardous weather outlook, Jul 29, 3:35 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT SUN JUL 29 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>038-040>066-072>074-302045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 335 PM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A HEAT ADVISORY IS IN EFFECT THROUGH MONDAY EVENING. A HOT AND HUMID AIRMASS WILL ALLOW HEAT INDICES TO REACH INTO THE 106 TO 111 DEGREE RANGE FOR SEVERAL HOURS MONDAY AFTERNOON. IN ADDITION...LOW TEMPERATURES ONLY FALLING IN THE MID 70S WILL NOT ALLOW FOR MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. IN ADDITION...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...GENERALLY OVER PORTIONS OF EAST MISSISSIPPI WHERE ISOLATED STORMS MAY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HIGH HEAT AND HUMIDITY MAY CONTINUE INTO TUESDAY BEFORE CLOUD COVER AND RAIN CHANCES INCREASE TO PROVIDE SOME RELIEF FROM THE HEAT BY MID WEEK. THE HEAT ADVISORY MAY BE EXTENDED INTO TUESDAY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ030-031-033-039-302045- CLAY-LOWNDES-OKTIBBEHA-NOXUBEE- 335 PM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A HOT AND HUMID AIRMASS WILL ALLOW HEAT INDICES TO REACH INTO THE 104 TO 108 DEGREE RANGE FOR SEVERAL HOURS MONDAY AFTERNOON. LOW TEMPERATURES WILL FALL INTO THE LOWER 70S TONIGHT ALLOWING FOR A BRIEF RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. IN ADDITION...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...GENERALLY OVER PORTIONS OF EAST MISSISSIPPI WHERE ISOLATED STORMS MAY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HIGH HEAT AND HUMIDITY MAY CONTINUE INTO TUESDAY BEFORE CLOUD COVER AND RAIN CHANCES INCREASE TO PROVIDE SOME RELIEF FROM THE HEAT BY MID WEEK. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Jul 29, 3:58 PM CDT, 1 hour 16 minutes before
MSZ058-292130-
CLARKE MS-
358 PM CDT SUN JUL 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SUN JUL 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHEAST OF CRANDALL AT 359 PM CDT...MOVING SOUTH AT
15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3189 8847 3189 8848 3185 8861 3186 8866
3215 8857 3213 8844
TIME...MOT...LOC 2059Z 010DEG 11KT 3204 8849
CMESpecial weather statement, Jul 29, 4:51 PM CDT, 23 minutes before
MSZ058-292220-
CLARKE MS-
451 PM CDT SUN JUL 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SUN JUL 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHEAST OF DE SOTO AT 451 PM CDT...MOVING SOUTHWEST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN CLARKE COUNTY...NEAR SHUBUTA AND
MATHERVILLE...SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3188 8851 3184 8866 3183 8879 3183 8882
3184 8882 3201 8869 3196 8846
TIME...MOT...LOC 2151Z 027DEG 13KT 3188 8865
CMELocal storm report, Jul 29, 5:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 NW CRANDALL 31.99N 88.56W
07/29/2012 CLARKE MS LAW ENFORCEMENT
POWER LINE DOWN ALONG HWY 511.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:25 PM CDT | Special Weather Statement | JAN | Issaquena | 45 min |
| Jul 29, 3:53 AM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 4 days |
| Jul 29, 3:58 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Jul 29, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Jul 29, 4:51 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jul 29, 5:48 PM CDT | Special Weather Statement | JAN | Jones | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.